Naxolone (Narcan) Information

​Using Narcan to Stop an Overdose

Naloxone, also known by the brand Narcan, is a drug used to prevent opioid overdoses. It is completely legal for anyone to carry and administer in Colorado. It can be found at syringe access programs, health departments and some community clinics. You can also get it at participating pharmacies for a low co-pay or no cost. It's important to note, Naloxone only works for opioid overdoses (i.e., heroin, morphine, fentanyl, etc.) Points West is currently offering nasal Naloxone.

Image of Opioid receptors in the brain responding to Narcan.

Overdose Prevention Training

Knowing how to recognize and help during an overdose can help save a life. Points West can set you up with the info and supplies you need to prevent overdoses. If you want to know more about overdose or are interested in bringing a free overdose response training to your organization, church, or business, please email our harm reduction education specialist at chankins@jeffco.us.

 

Signs of Unresponsiveness

  • Stimulation: No response after stimulus.

    • Try using your knuckles to firmly rub the middle of the chest and calling their name.

  • Breathing: Slow, abnormal, absent.

    • Choking/gurgling/snoring sounds.

  • Skin: Pale, blue, or ashen.

    • Especially at the lips and fingertips.

  • Body: Limp; person is “passed out”.

    • Awake but unable to respond.

Learn more about preventing an accidental overdose.